Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.

I need answers...
Luke1708 posted:
I have been on AD's and anti-anxiety meds for 14 years. At first, there wasn't any real weight gain.

Fast forward to 3 years ago, I switched to Effexor and Ativan. Those two work great to control my mental health issues, however I gained a quick 50 lbs.

Intermittent exercise over the last year has, I guess, helped to lose 10lbs...but it took A YEAR. My diet is proper. My wife and I eat well portioned and balanced meals. I have had my thyroid checked, and every other test I can think of, but this weight will not go any where.

Now I am really upset. Beyond angry even. 5 weeks ago I decided I had enough. Enough being teased, enough being embarressed. I ramped it up. Literally 30 out of the last 35 days I have been exercising intensely. Switching one day running 3 miles, the next day intense weight lifting. I was a college athlete, I know what a hard workout is, and I have been pushing myself through hard workouts. Our diet hasn't changed (I have not been eating more food unconsciously as a result of the increased activity)....I just weighed myself...I HAVE GAINED 2.5 LBS since I have started. How does this happen?

March 18th - 210 lbs
March 27th - 210 lbs
April 1st - 213 lbs (3 pound weight gain over 4 DAYS???)
April 8th - 211.5 lbs
April 15th - 210 (so I gained 3 pounds in 4 days, then it took 2 weeks to take it off)
April 24th - 212.5 lbs


I am sick of this...what's the point of being sore and tired all the time, if it doesn't work at all? Not only does it not work, but as of 20 minutes ago, all of the extra work has only succeeded in reversing the desired effects. You are going to ask me how I feel, and how do my clothes fit. I feel fine, and my clothes fit the same. I am sorry, but I am angry. I am sick of being embarrassed and apologizing to my wife for how I look. I need answers. I need the answers that neither my PCP, Nutritionist, nor my Psychopharmacologist have been able to provide.

If there is anyone out there, that can offer anything to me, for any science at all as to how this is happening. I am all ears.

- Luke

Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
30 of 41 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.